The Visual Weight Loss System - VEEP

DISCUSSION FORUMS

RECENT POSTS
Last mind I exercise with a set of weights, and...
Losing excess fat doesn't have to be difficult....
A healthy diet is able of improving and...
Hi i am ceejay. Glad i joined this community...
TOP DISCUSSIONS
Stress Eating - FIRST!!!
Walking
anti-inflammatories and weight gain
100lbs to lose
MOST ACTIVE
Tigger
Interests:
Latest Quote:I hadn't even thought of swimming. It...

GI Jane
Interests:
Latest Quote:Keep it up! 4 days is better than no...

New users Return users
 
FAQFAQSearchSearchUsergroupsUsergroups RegisterRegister ProfileProfileLog in to check your private messagesLog in to check your private messagesLog inLog in

anti-inflammatories and weight gain

Post new topicReply to topic lookcut.com Forum Index -> Hot Articles
Author Message
oldskool



Joined: 05 Mar 2008
Posts: 3

PostPosted: Wed Mar 05, 2008 12:38 am Post subject: anti-inflammatories and weight gain Reply with quote

I found this article quite interesting, particularly the part about anti-inflamatories. I had a shot of cortisone in my shoulder joint a few years back and it's never been the same. What I'm wondering is if anyone has had the experience of gaining weight after taking anti-inflammatory meds?

I never thought about this before and now that you guys pointed this out it scares the sh*t out of me.
Back to top
supercop



Joined: 05 Mar 2008
Posts: 1

PostPosted: Wed Mar 05, 2008 11:23 pm Post subject: anti-inflammatories and weight gain Reply with quote

I've often wondered about this. A few years ago I got injured on the job and wound up taking a ton of anti-inflammatories. I noticed my weight picked up a bit. Not sure if it was just from getting older or what, but it seemed after all the anti-inflammatories that I put weight on easy. Has anyone else noticed this???
Back to top
iamdrago



Joined: 07 Mar 2008
Posts: 1

PostPosted: Fri Mar 07, 2008 1:57 am Post subject: anti-inflammatories and weight gain Reply with quote

I have NO DOUBT this is exactly what happens. My weight has ballooned since taking anti-inflammatories for my back. I wish there were more info on this available.
Back to top
skatss



Joined: 02 May 2008
Posts: 10

PostPosted: Fri May 02, 2008 6:39 pm Post subject: Reply with quote

Are these shots that can cause you to gain weight or can pills do it too? If pills have the same effects then that might be my problem too. THis is interesting information to know and very new to me.
Back to top
joel



Joined: 04 Mar 2008
Posts: 79

PostPosted: Sat May 03, 2008 7:49 pm Post subject: anti-inflammatories and weight gain Reply with quote

The problem seems to be over chronic over stimulation of glucocorticoid receptors. Its fairly well established that glucocorticoid's induce insulin resistance.

The mounting body of new research seems to indicate that synthetic glucocorticoids such as hydrocortisone clearly induce insulin resistance and central belly fat, the net result of which predisposes you toward more weight gain.

So yeah, shots, pills, all work via the same mechanism.
Back to top
gofers4golfers



Joined: 29 Feb 2008
Posts: 2

PostPosted: Tue May 06, 2008 8:31 pm Post subject: anti-inflammatories and weight gain Reply with quote

A-freaking-mazing! I am so pissed off right now. I did some research on this and you are totally right! So basically every time your doctor decides to pump you full of anti-inflammatories you get one step closer to insulin resistance.

I can't believe no one else is talking about this.
Back to top
joel



Joined: 04 Mar 2008
Posts: 79

PostPosted: Tue May 06, 2008 11:38 pm Post subject: anti-inflammatories and weight gain Reply with quote

I don't know that I would take it that far. I think the rule of thumb is CHRONIC stimulation of gluccocorticoids via things synthetics like cortisone is cause for worry. The infrequent dose or two probably isn't too much to worry about.
Back to top
kerryischill



Joined: 27 Feb 2008
Posts: 4

PostPosted: Wed May 07, 2008 2:56 am Post subject: anti-inflammatories and weight gain Reply with quote

What other kind of anti-inflammatories are there that don't present this problem?
Back to top
zzzjoy



Joined: 09 May 2008
Posts: 15

PostPosted: Sat May 10, 2008 12:54 am Post subject: Reply with quote

Is there anything that can be done to help this problem if you have to take anti-inflammatories?
Back to top
sinndiego



Joined: 12 Jun 2008
Posts: 1

PostPosted: Thu Jun 12, 2008 3:59 pm Post subject: anti-inflammatories and weight gain Reply with quote

So do cortisone shots fit into this?
Back to top
dar



Joined: 08 Jan 2009
Posts: 1

PostPosted: Thu Jan 08, 2009 2:40 pm Post subject: Re: anti-inflammatories and weight gain Reply with quote

Can you (or anyone) list your source of info for all to view as you research this? I have been on indocin (indomethacin) for YEARS! and noticed a steady wt gain, so makes perfect sense to me. Im very curious as to some other insulin resistance revolving-related causes and effects.
***FOUND ONE!!
[i][hidden text][/i]?intr=%22Salicylsalicylic+acid%22&rank=5

[quote="oldskool"]I found this article quite interesting, particularly the part about anti-inflamatories. I had a shot of cortisone in my shoulder joint a few years back and it's never been the same. What I'm wondering is if anyone has had the experience of gaining weight after taking anti-inflammatory meds?

I never thought about this before and now that you guys pointed this out it scares the sh*t out of me.[/quote]
Back to top
joel



Joined: 04 Mar 2008
Posts: 79

PostPosted: Fri Jan 09, 2009 1:25 am Post subject: anti-inflammatories and weight gain Reply with quote

There are more than a few recent studies demonstating that chronic overstimulation of glucocorticoid receptors induces insulin resistance. Glucocorticoids impair glucose uptake and together with insulin exert effects on caloric intake.

Since many anti-inflammatories work on glucocorticoid function, particularly the synthetic glucocorticoids like hydrocortisone, sustained use or over use of may merit talking to your doctor about the subject.


Some of the studies you can look at are

"Synthetic glucocorticoid", Kasayama.

"Glucocorticoids and cardiovascular disease", Walker

"Glucocorticoids and fatty acid metabolism in humans: fuelling fat redistribution in the metabolic syndrome", Macfarlane,

"Glucocorticoids produce whole body insulin resistance with changes in cardiac metabolism." Rodrigues.
Back to top
sweetvtmom



Joined: 16 Jan 2009
Posts: 20

PostPosted: Fri Jan 16, 2009 2:45 pm Post subject: Reply with quote

I am just come off of steroids that were giving to me for a pinched nerve. I was on a tapering dose. I took 6 pills the first day, 5 pills the second day, and so on and so forth. I took my last one yesterday and I have to tell you, I feel like a balloon. I am a heavy person anyway--but I feel very bloated. I guess that is also a side effect of the anti-inflammatory medication. Besides the fact that they make me *feel* hungry.

I am so glad I am off of them. I am suppose to take flexiril every single day. I think that is the last thing I need.
Back to top
circuit_training



Joined: 03 Feb 2009
Posts: 37

PostPosted: Sat Feb 07, 2009 1:33 pm Post subject: Reply with quote

Hmm. Intersting that some people have problem gaining weight while on anti inflamotory meds.
Back to top
jhellie_baby



Joined: 11 Feb 2009
Posts: 49

PostPosted: Fri Feb 13, 2009 6:46 am Post subject: Reply with quote

Anti-inflammatory steroid medications like prednisone are notorious for causing weight gain. Fluid retention and increased appetite are the main reasons. Although weight gain is common, the severity of this side effect depends on the strength of the dose and length of time on the drug. Some people may also see a redistribution of fat while taking the drug to places like the face, back of the neck, or the abdomen.
Back to top
Display posts from previous:
Post new topicReply to topic lookcut.com Forum Index -> Hot Articles All times are GMT
Page 1 of 1